MAUDE Adverse Event Report: GN Hearing A/S GN HEARING; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN Hearing A/S GN HEARING; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 22982570
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It has been reported that a wax filter and a dome came off a receiver-in-ear hearing aid and became lodged in the user's left ear canal.The reason for the event was that either the dome, wax filter or both were not snapped on correctly.There were no harm or symptoms reported following the incident.No further follow up is available or expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation: technical investigation concluded: no device history record review has been conducted, as there are no serial numbers available for the dome or wax filter.Clinical conclusion: it has been reported that a wax filter and a dome came off a receiver-in-ear hearing aid and became lodged in the user's left ear canal.The reason for the event was that either the dome, wax filter or both were not snapped on correctly.The receiver itself remained intact.The user was advised to seek help to have the dome and filter removed at urgent care or the emergency room.Despite attempts, it has not been possible to obtain information about whether this was done.There were no harm or symptoms reported following the incident.The clinical evaluation for the device family does evaluate domes coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force.The user guide states to contact the hearing care professional (hcp) if a foreign object or wax is in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Hearing aids need to have detachable spare parts as wax filters.Therefore, eliminating the risk of a spare parts remaining in the ear canal is not possible.A wax filter can become detached and remain in the user's ear canal when the hearing aid is removed or if the cerustop bushing has become dislodged from excessive force applied during replacements or cleaning of the wax filter.Without bushing, a replaced cerustop is not secure and may fall out in the ear.The wax filter then constitutes a foreign body in the ear canal and should be removed as soon as possible as it can pose an infection risk.Additionally, skin reactions can occur if improper cleaning supplies are being used on the devices.Some cleaning and drying products contain alcohol and chemicals that can cause skin irritation or allergic reactions.In addition, the chemicals can damage the material, potentially resulting in a raw surface that can lead to skin irritation from a rash.As the devices are physically touching the ear/ear canal there are risks of infection in cases where there was contaminated handling often devices or improper cleaning, should a detachable portion of the hearing aid (e.G., dome, wax filter) become lodged in the ear canal, or as, above, a damaged device causing cuts/scratches to the ear resulting in infection.The hazard is identified in the risk analysis and mitigated on device design by ensuring that the wax filter cannot be removed without a tool.The user guide includes an instruction on how to replace a wax filter with a tool and to contact the hearing care professional (hcp) if a foreign object is located in the ear canal.Risk assessment: risks related to objects getting stuck in the ear canal are generally known, considered in the risk analysis, mitigated and communicated to the user.The risk is deemed to be of an acceptable nature.Manufacturer's investigation is final.This is a combined (initial and final) report.

Brand Name
GN HEARING
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN Hearing A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key50249287
Report Number3005650109-2026-00027
Device Sequence Number18643999
Product Code OSM
UDI-Device Identifier05708296320646
UDI-Public05708296320646
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number22982570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Initial Report FDA Received Date08/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale